Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Excurating headache after receiving an injection of steroid into knee joint. Orthopaedist did not help. Remedy?

I develop an EXCRUCIATING headache after receiving an injection of steroid into my knee joint. The pain begins about 2 hrs post injection, peaks and remains at a very high level for about 8 -10 hours then gradually declines over two days. What causes this? My orthopedist shrugs his shoulders and isn't really interested in helping me with this issue. My greatest concern is that it might cause a CVA. Am I allergic to steroids and/or their preservatives and how can I go about narrowing down and discovering the exact cause of this reaction? Is it safe to have the injection to obtain the joint pain relief and endure the headache? I pack the top of my head in an ice pac during the peak of the pain.
What specialty could help me get to the bottom of this problem?. Would contacting a pharmacist at various pharmaceutical companies be of any help? (I am a 77 yr. old female with no co-morbidities.)
Suggestions please!!
Asked On : Wed, 9 Oct 2013
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.

Generally, Headache is not a known complication of intraarticular steroid injection. Propably, it could be attributed to an allergic reaction that you have towards steroids. These sort of reactions may be self limiting. Symptomatic treatment involves taking Acetaminophen as needed.

Corticosteroids may relieve pain caused by osteoarthritis for a short amount of time (weeks to months). Some people get long-term relief of 6 months or more with a single cortisone shot.

Usually the benefits of the medicine are more important than any minor side effects. Side effects may go away after you take the medicine for a while. If side effects still bother you, consult your treating physician.

Hope this information is helpful. Good day
Answered: Wed, 9 Oct 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor